I too am sorry she is having that side effect...for females this can be very distressing. I was on Avonex right after I was diagnosed from 9/01 until 3/03. I too had some thinning of hair but it wasn’t a major amount or anything that I was overly concerned with. I have always had a lot of hair anyway. Back then, I was also on several other medications to help with symptoms of MS that could of been the cause of this...Neurontin, Topamax (which is known for some hair loss), Bacoloflin (sp?). Or it could of been the combination of these...I would doubt it would lead to total baldness but if your concerns are of this level you can call the drug company who supplies it and pose these questions to them.
I assume the "dreaded daily shot" your referring to is Copaxone perhaps? When I stopped taking the Avonex in 03' I went untreated for a year and half then went on Copaxone. Yes, it is daily but it isn’t taken IM and I have found it has less side effects for me. So it isn’t so bad, just remembering to do it everyday and getting into the routine of it.
Post Edited (Knutzer) : 3/1/2010 4:32:59 AM (GMT-7)